Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Stopped my meds

(9 Posts)
Heaveniswaiting Thu 05-Nov-15 13:20:54

I'm fed up of the weight gain, of being obese and the emotional blunting from antidepressants and antipsychotics. I've stopped because I want to feel close to God and the meds prevent it. It's when I'm at my worst that I feel His Holy presence. I'm not psychotic, I'm not unwell, I'm just putting my faith first as I'm a Christian. I haven't to,d my husband as he wont understand but can anyone else relate to this? I'm sick of being medicated.

TheWildRumpyPumpus Thu 05-Nov-15 13:33:14

I'm not Christian, but I do suffer from on-going depression and anxiety.

I would think that anybody's God would allow you the time to see your psychiatrist before making the huge decision to stop taking all of your medications, and indeed the fact that you are doing it without telling your husband suggests that you know that it isn't a rational or sensible decision to make.

I fully believe that we have the right to come off our medication when we choose to, but if we expect our loved ones to live with and support us in our struggles with depression then we have to consult medical experts and not just decide to opt out of treatment when we feel like it.

Sorry, that's probably not what you want to hear.

dangermouseisace Thu 05-Nov-15 18:38:02

Agree don't mess with meds without gp/psych supervision

CloakAndJagger Thu 05-Nov-15 23:42:54

Yes, I get sick of being medicated too. While it stops the highs and crashing lows, they blunt my creativity, make me fat and sleepy and stupid.

BUT coming off them quickly is a bad idea as the side effects can be terrible and you can end up being pretty ill. Sometimes the withdrawal can look like you're having a psychotic episode, gives you stomach upsets, sickness and a whole range of other stuff.

So if you're going to do it then you need to do it slowly and in a controlled way, or you may end up feeling pretty dreadful and back on even more meds.

CloakAndJagger Thu 05-Nov-15 23:44:23

Speak to your GP / care co / pdoc if you have one. That way, even if you're not discussing it with your DH someone knows what is going on.

Heaveniswaiting Fri 06-Nov-15 01:25:15

Thank you for the replies. cloak your post has really made me think, I don't want to be on even more meds so ice taken it tonight. Thanks for helping me to see the truth.

Babbafish Fri 06-Nov-15 01:43:21

I've got 2 relatives with severe MH problems. Both feel closer to God when in turmoil!!!! Please take your meds!!!!

celtictoast Fri 06-Nov-15 10:07:00

Your God will still be there even if you are not ill. Mental illness is just that, an illness which a loving God would prefer us not to suffer. A healing God will be there for you in other ways, which don't necessarily have to feel so intense.

hefzi Fri 06-Nov-15 11:48:29

heaven you need to try to remember that God has given us the medications as a means to help us to heal, and as a Christian, I am sure that you want to take the gifts that God has given us. As others have said, please don't just stop taking your tablets, however fed up you are feeling - it's crappy being fat and in cotton wool emotionally, but we need to remember that it is often better than the alternative. It's not about putting Faith to a back seat - but remembering to have faith in the solutions that are available to us.

Think about the old joke about the man who keeps praying to God for him to win the lottery - and in the end, a voice comes out of the heavens, saying, "Help me out, here: at least buy a ticket!"

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: